Advertisement

Arc Schemes

  • Antoine Chambert-Loir
  • Johannes Nicaise
  • Julien Sebag
Chapter
Part of the Progress in Mathematics book series (PM, volume 325)

Abstract

This chapter is devoted to the study of the arc schemes associated with schemes X defined over arbitrary base schemes S. Informally speaking, an arc on a scheme X is a formal germ of a curve on X, and the arc scheme \(\mathcal{L}_{\infty }(X/S)\) parameterizes the arcs in the fibers of XS. The arc scheme was originally defined by Nash (1995) to obtain information about the structure of algebraic singularities and their resolutions. It also takes the spotlight in the theory of motivic integration, as the measure space over which functions are integrated. In section 2, we construct the spaces of jets, which are approximate arcs up to finite order. The construction consists of a process of restriction of scalars à la Weil, presented in section 1. We then explain in section 3 why arc schemes exist and how to recover them as limits of jet schemes. We study their topology in section 4 and their differential properties in section 3. Finally, in section 5 we explain a local structure theorem for arc schemes due to Grinberg and Kazhdan (2000) and Drinfeld (2002).

Bibliography

  1. B. Bhatt (2016), Algebraization and Tannaka duality. Camb. J. Math. 4(4), 403–461. http://dx.doi.org/10.4310/CJM.2016.v4.n4.a1 MathSciNetCrossRefGoogle Scholar
  2. S. Bosch, W. Lütkebohmert, M. Raynaud, Néron Models (1990), Ergebnisse der Mathematik und ihrer Grenzgebiete, vol. 21 (Springer, Berlin)Google Scholar
  3. D. Bourqui, J. Sebag (2017a), The Drinfeld–Grinberg–Kazhdan theorem for formal schemes and singularity theory. Confluentes Math. 9(1), 29–64MathSciNetCrossRefGoogle Scholar
  4. D. Bourqui, J. Sebag (2017b), The Drinfeld–Grinberg–Kazhdan theorem is false for singular arcs. J. Inst. Math. Jussieu 16(4), 879–885MathSciNetCrossRefGoogle Scholar
  5. D. Bourqui, J. Sebag (2017c), Smooth arcs on algebraic varieties. J. Singul. 16, 130–140MathSciNetzbMATHGoogle Scholar
  6. A. Bouthier, B.C. Ngô, Y. Sakellaridis (2016), On the formal arc space of a reductive monoid. Am. J. Math. 138(1), 81–108MathSciNetCrossRefGoogle Scholar
  7. M. Brandenburg, A. Chirvasitu (2014), Tensor functors between categories of quasi-coherent sheaves. J. Algebra 399, 675–692. arXiv:1202.5147MathSciNetCrossRefGoogle Scholar
  8. J. Denef, F. Loeser (1999), Germs of arcs on singular algebraic varieties and motivic integration. Invent. Math. 135(1), 201–232MathSciNetCrossRefGoogle Scholar
  9. V. Drinfeld (2002), On the Grinberg–Kazhdan formal arc theorem. arXiv:math/0203263Google Scholar
  10. M. Grinberg, D. Kazhdan (2000), Versal deformations of formal arcs. Geom. Funct. Anal. 10(3), 543–555MathSciNetCrossRefGoogle Scholar
  11. A. Grothendieck, J. Dieudonné (1960), Éléments de géométrie algébrique. I. Le langage des schémas. Publ. Math. Inst. Hautes Études Sci. 4, 228. Quoted as (ÉGA I)CrossRefGoogle Scholar
  12. E. Hamann (1975), On power-invariance. Pac. J. Math. 61(1), 153–159MathSciNetCrossRefGoogle Scholar
  13. S. Ishii (2004), Extremal functions and prime blow-ups. Commun. Algebra 32(3), 819–827MathSciNetCrossRefGoogle Scholar
  14. S. Ishii, J. Kollár (2003), The Nash problem on arc families of singularities. Duke Math. J. 120(3), 601–620MathSciNetCrossRefGoogle Scholar
  15. E.R. Kolchin (1973), Differential Algebra and Algebraic Groups. Pure and Applied Mathematics, vol. 54 (Academic, New York)Google Scholar
  16. K. Kpognon, J. Sebag (2017), Nilpotency in arc scheme of plane curves. Commun. Algebra 45(5), 2195–2221. http://dx.doi.org/10.1080/00927872.2016.1233187 MathSciNetCrossRefGoogle Scholar
  17. M. Mustaţă (2001), Jet schemes of locally complete intersection canonical singularities. Invent. Math. 145(3), 397–424. With an appendix by David Eisenbud and Edward FrenkelGoogle Scholar
  18. J.F. Nash Jr. (1995/1996), Arc structure of singularities. Duke Math. J. 81(1), 31–38. A celebration of John F. Nash, Jr.Google Scholar
  19. A.J. Reguera (2006), A curve selection lemma in spaces of arcs and the image of the Nash map. Compos. Math. 142(1), 119–130MathSciNetCrossRefGoogle Scholar
  20. J. Sebag (2011), Arcs schemes, derivations and Lipman’s theorem. J. Algebra 347, 173–183MathSciNetCrossRefGoogle Scholar
  21. J. Sebag (2017), A remark on Berger’s conjecture, Kolchin’s theorem and arc schemes. Arch. Math. (Basel) 108(2), 145–150MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  • Antoine Chambert-Loir
    • 1
  • Johannes Nicaise
    • 2
  • Julien Sebag
    • 3
  1. 1.Département de MathématiquesUniversité Paris-Sud OrsayOrsayFrance
  2. 2.Department of MathematicsUniversity of LeuvenHeverleeBelgium
  3. 3.Département de MathématiquesUniversité de Rennes 1RennesFrance

Personalised recommendations